Jump to content

  • Log in with Facebook Log in with Twitter Log in with Windows Live Log In with Google      Sign In   
  • Create Account

Submit your paper to J Biol Methods today!
Photo
- - - - -

Reagent used to adjust pH of cell culture media

cell culture pH apoptosis drug RNA

  • Please log in to reply
3 replies to this topic

#1 sophism

sophism

    member

  • Members
  • Pip
  • 1 posts
0
Neutral

Posted 08 August 2012 - 09:15 PM

Hi there,

I was using a drug in my DMEM culture media and found out that the media turned bright yellow (acidic), pH 3. Massive cell death was observed on my adherent cell culture when this media being added. RNA and protein degradation also being observed. I need to harvest good quality RNA in order to do qPCR analysis. Will pH be the major cause for these problems and is there a way to adjust the pH in cell culture? I know some people use NaOH or Hepes. Some websites suggested that the threshold of max concentration of Hepes that can be used should be under 20mM to prevent any cell toxicity and the range of pH adjustion is small, between 6 and 8. Hence, it would be helpful if you can help me out.

Thank you very much.

#2 Curtis

Curtis

    Metaller Scientist

  • Global Moderators
  • PipPipPipPipPipPipPipPipPipPip
  • 1,112 posts
59
Excellent

Posted 08 August 2012 - 11:45 PM

Sodium Bicarbonate.

We normally buy powder form of DMEM, and then we add water and 2.5-3 g of Sodium Bicarbonate to it. At this point the media is dark red, so we adjust pH with HCl to reach 7.4.

#3 bob1

bob1

    Thelymitra pulchella

  • Global Moderators
  • PipPipPipPipPipPipPipPipPipPip
  • 5,786 posts
406
Excellent

Posted 09 August 2012 - 12:51 AM

I would suggest that there is probably something wrong with your calculations of concentration if you are able to add enough drug to change the pH that much...

#4 Curtis

Curtis

    Metaller Scientist

  • Global Moderators
  • PipPipPipPipPipPipPipPipPipPip
  • 1,112 posts
59
Excellent

Posted 09 August 2012 - 01:20 AM

bob1 is right. If the pH drops down to 3 then maybe this drug or its buffer are not suitable at all.





Home - About - Terms of Service - Privacy - Contact Us

©1999-2013 Protocol Online, All rights reserved.